MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitants medical products: element-stem, collared w/ha, std offset, sz 11 (cat# 164-03-11), nv crown cup clstr hole 60mm group 4 (cat# 180-01-60), cocr femoral head 40mm, +0 offset 12/14 (cat# 142-40-00), 3.2mm drill bit 20mm 1pk (cat# 101-05-20), alteon 6.5mm screw, 15mm (cat# 180-65-15).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, this (b)(6) patient presented to the emergency room with severe right hip pain.Ct and x-ray imaging show evidence of significant acetabular and femoral osteolysis and eccentricity of the femoral head in the acetabular liner.X-ray received.No additional information available.
 
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, implanted with a lateralized liner, and the combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the prosthesis wear/osteolysis reported is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.

Brand Name
NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14372696
Report Number1038671-2022-00548
Device Sequence Number12208138
Product Code JDI
UDI-Device Identifier10885862220318
UDI-Public10885862220318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Device Catalogue Number136-40-54
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale